If this may be happening now
For a suspected overdose or medical emergency in the United States, call 911 now. Elsewhere, use your local emergency number. Tell the dispatcher what you know. You do not need to identify the substance with certainty before seeking help.
Warning signs
Urgent warning signs include difficulty breathing, chest pain, a seizure, inability to wake the person, severe confusion or agitation, extreme overheating, or sudden weakness and trouble speaking. A stimulant emergency may affect the heart, brain or body temperature.
While emergency help is coming
- Stay if it is safe. Keep the area calm, reduce noise and move nearby hazards away without putting yourself at risk.
- Watch breathing and responsiveness. Tell the dispatcher about changes. If the person is unconscious and not breathing normally, follow the dispatcher's CPR instructions.
- Help avoid overheating. If safe, move to a cooler place or use a cool washcloth while following the dispatcher's advice.
- If opioids could also be involved, give naloxone if available according to its instructions and the dispatcher's advice. Naloxone does not reverse stimulant effects; emergency medical care is still needed.
Actions to avoid
Do not restrain someone having a seizure or put anything in their mouth. Do not force food or drinks on someone who is confused, unconscious or having trouble swallowing. Do not leave the person alone to sleep it off or delay the emergency call.
These steps follow the CDC Stimulant Guide. They do not replace instructions from emergency services.
After immediate care
A health professional can help plan follow-up. For US treatment referrals, use SAMHSA's National Helpline or our guide to treatment and support. Referral services and tracking apps are not emergency services.

